MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a single-piece, preloaded monofocal intraocular lens (iol) was explanted from the patient¿s right eye due to subjective visual disturbances.These symptoms persisted for approximately three weeks and five days and were first identified during a post-operative examination.A secondary surgical procedure was performed to remove the original iol, which was then replaced with a same-model iol of +21.5 diopters.The secondary procedure did not require any unplanned surgical interventions such as incision enlargement, sutures, or vitrectomy.No medications outside the standard of care were prescribed, and no surgical delays were reported.No additional information was provided.
 
Additional Manufacturer Narrative
Section a4: weight: unknown/not provided.Section a5: ethnicity: unknown/not provided.Section a6: race: unknown/not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information was received stating that the visual symptoms were described as blurry vision.Daily activities were not affected.The patient did not lose two or more lines of bscva but was under corrected.The preoperative refraction was noted as -0.50 -1.50 × 103, and the postoperative refraction was -0.50 -1.75 × 91.The preoperative bscva was 20/30, and the postoperative bscva was 20/16-2.The target refraction was plano.The patient did not have any pre-existing conditions and was not prescribed any medications outside the standard of care.The postoperative refraction following the lens exchange was reported as +0.75 -2.00 × 85, with a bscva of 20/16.It was also reported that the device caused or contributed to the event.The patient outcome was successful.No further information was provided.The product was received for evaluation.Device evaluation: visual inspection revealed that the lens was cut in half.The lens was cleaned and inspected; no further issues were identified.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The ¿lens cut¿ observed during product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.The following fields were updated accordingly: section b3: date of event: feb 03, 2026.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: feb 24, 2026.Section h3: device evaluated by manufacturer: yes.Section h6: added blurred vision.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24551152
Report Number3012236936-2026-000057
Device Sequence Number9272199
Product Code HQL
UDI-Device Identifier05050474731820
UDI-Public(01)05050474731820(17)281112
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale